Alert archive / Kansas / River Flood Warnings in 2010
River Flood Warning 64, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Jul 21, 2010, 5:26 AM CDT for Wabaunsee County, Kansas. It took effect at Jul 21, 2010, 11:30 AM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2010, 5:26 AM CDT (10:26 UTC)
- In effect from
- Jul 21, 2010, 11:30 AM CDT
- Expired
- Jul 21, 2010, 2:39 PM CDT
- In force
- 3 hr
- Issued by
- NWS Topeka, KS
- Flood severity
- Minor
County Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 5 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mill Creek (PXCK1) at Paxico (PXCK1). The gauge peaked at 22.74 ft at Jul 21, 2010, 10:00 AM CDT.
- Action stage
- 16 ft
- Minor stage
- 21 ft
- Moderate stage
- 31 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06888500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Jul 21, 3:35 AM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 21, 3:35 AM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 335 AM CDT WED JUL 21 2010 .DISCUSSION... CONVECTION HAS CONTINUED TO DEVELOP OVERNIGHT FOCUSED NEAR A 925-850MB FRONT AIDED BY A 30 KNOT LOW LEVEL JET AND UPPER DIVERGENCE NEAR THE FRONT. HEAVY RAIN AND LOCALIZED FLOODING REMAINS THE PRIMARY CONCERN THIS MORNING. STRONG THUNDERSTORM UPDRAFTS AND PRECIPITABLE WATER VALUES NEAR 2 INCHES HAS PRODUCED HIGH RAINFALL RATES LEADING TO LOCALIZED AREAS OF FLOODING. SURFACE LOW PRESSURE WILL DEEPEN IN WESTERN NEBRASKA TODAY IN RESPONSE TO HEIGHT FALLS FROM AN UPPER TROUGH MOVING THROUGH THE HIGH PLAINS. THE SURFACE FRONT WILL LIFT NORTH THROUGH NORTH CENTRAL AND NORTHEAST KANSAS. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE NEAR THE FRONT AS IT LIFTS NORTH. NORTHEAST KANSAS WILL BE FIRMLY IN THE WARM SECTOR ON THURSDAY AND FRIDAY. WITH THE FRONT TO THE NORTH...STRONG WARM AIR ADVECTION WILL BRING HIGHS IN THE MID TO UPPER 90S AND DEWPOINTS RANGING FROM THE LOWER 70S IN NORTH CENTRAL KANSAS TO THE MID AND UPPER 70S IN EAST CENTRAL KANSAS. CONFIDENCE IS HIGH THAT HEAT INDEX VALUES WILL REACH ADVISORY AND WARNING CRITERIA AND AFTER COORDINATING WITH SURROUNDING OFFICES...HAVE POSTED HEADLINES. A SHORTWAVE TROUGH ACROSS THE NORTHERN PLAINS WILL DRIVE A COLD FRONT SOUTH INTO THE CENTRAL PLAINS FRIDAY. HEAT INDEX VALUES ARE AGAIN EXPECTED TO REACH HEADLINE CRITERIA AND HAVE CARRIED HEADLINES THROUGH FRIDAY. FORECAST MODEL CONSENSUS GRADUALLY CARRIES THE FRONT THROUGH NORTHEAST KANSAS LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT BRINGING CHANCES FOR SHOWERS AND THUNDERSTORMS. OVER THE WEEKEND THE FRONT IS PROGGED TO LIFT NORTH WITH ADDITIONAL THUNDERSTORMS POSSIBLE. 32 && .TOP WATCHES/WARNINGS/ADVISORIES...EXCESSIVE HEAT WARNING FROM 10 AM THURSDAY TO 8 PM FRIDAY FOR KSZ022-KSZ023-KSZ024-KSZ026- KSZ036-KSZ037-KSZ038-KSZ039-KSZ040-KSZ054-KSZ055-KSZ056-KSZ058 -KSZ059. HEAT ADVISORY FROM 10 AM THURSDAY TO 8 PM FRIDAY FOR KSZ008- KSZ009-KSZ010-KSZ011-KSZ012-KSZ020-KSZ021-KSZ034-KSZ035. &&
Hazardous weather outlook, Jul 21, 4:12 AM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 412 AM CDT WED JUL 21 2010 KSZ008>012-020>024-026-034>040-054>056-058-059-220915- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 412 AM CDT WED JUL 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL TRACK ACROSS PORTIONS OF THE OUTLOOK AREA. HEAVY RAIN AND LOCALIZED FLOODING WILL BE POSSIBLE. A FEW STORMS COULD PRODUCE DAMAGING WIND GUSTS UP TO 60 MPH AND DIME SIZE HAIL. HEAT INDEX VALUES RANGING FROM 100 TO 104 WILL BE POSSIBLE DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAT INDEX VALUES RANGING FROM 105 TO 110 WILL BE POSSIBLE THURSDAY AND FRIDAY AFTERNOON. THUNDERSTORMS WILL BE POSSIBLE NORTH OF INTERSTATE 70 FRIDAY...AND ACROSS THE ENTIRE AREA FRIDAY NIGHT INTO THE WEEKEND.
In the hours before
Local storm report, Jul 21, 12:53 AM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1253 AM CDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 AM FLASH FLOOD 5 SW ALMA 38.97N 96.35W
07/21/2010 WABAUNSEE KS LAW ENFORCEMENT
LOCAL LAW ENFORCEMENT REPORTED SEVERAL AREAS OF WATER ONE
FOOT DEEP FLOWING ACROSS OLD K10 ROAD IN BETWEEN ALMA AND
ALTA VISTA.
&&
BLAIRLocal storm report, Jul 21, 4:05 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
405 AM CDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM FLASH FLOOD 4 N WHITE CITY 38.85N 96.74W
07/21/2010 MORRIS KS LAW ENFORCEMENT
B AVE NEAR THOMAS CREEK COMPLETELY WASHED OUT FROM
RAPIDLY FLOWING WATER.
0350 AM FLASH FLOOD 6 S WHITE CITY 38.71N 96.74W
07/21/2010 MORRIS KS LAW ENFORCEMENT
ONE FOOT OF FLOWING WATER OVER HIGHWAY 149 NEAR P AVE
&&
BLAIRThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:20 PM CDT | Severe Thunderstorm Warning | TOP | Lyon | 40 min |
| Jul 20, 7:39 PM CDT | Severe Thunderstorm Warning | TOP | Coffey, Franklin, Osage | 51 min |
| Jul 20, 7:40 PM CDT | Flash Flood Warning | TOP | Douglas | 2 hr |
| Jul 20, 7:55 PM CDT | Tornado Warning | TOP | Coffey, Franklin, Osage | 20 min |
| Jul 20, 8:01 PM CDT | Severe Thunderstorm Warning | TOP | Lyon | 44 min |
| Jul 20, 8:09 PM CDT | Tornado Warning | TOP | Anderson, Coffey | 21 min |
| Jul 20, 8:32 PM CDT | Severe Thunderstorm Warning | TOP | Anderson | 16 min |
| Jul 20, 8:39 PM CDT | Flash Flood Warning | TOP | Franklin | 2 hr |
| Jul 20, 8:45 PM CDT | Severe Thunderstorm Warning | TOP | Lyon | 30 min |
| Jul 20, 9:43 PM CDT | Areal Flood Warning | TOP | Douglas | 4 hr |
| Jul 20, 11:16 PM CDT | Areal Flood Advisory | TOP | Geary | 59 min |
| Jul 20, 11:29 PM CDT | Severe Thunderstorm Warning | TOP | Wabaunsee | 31 min |
| Jul 21, 12:11 AM CDT | Areal Flood Advisory | TOP | Geary, Morris | 2 hr |
| Jul 21, 12:45 AM CDT | Flash Flood Warning | TOP | Geary, Morris, Wabaunsee | 4 hr |
| Jul 21, 3:53 AM CDT | Excessive Heat Warning | TOP | Anderson, Coffey, Douglas, Franklin, Geary, Jackson and 8 more | 4 days |
| Jul 21, 3:53 AM CDT | Heat Advisory | TOP | Brown, Clay, Cloud, Dickinson, Marshall, Nemaha and 3 more | 63 hr |
| Jul 21, 4:47 AM CDT | Areal Flood Warning | TOP | Geary, Morris, Wabaunsee | 4 hr |
| Jul 21, 6:07 AM CDT | Flash Flood Warning | TOP | Cloud, Ottawa | 4 hr |
| Jul 21, 7:01 AM CDT | River Flood Warning | TOP | Geary | 10 hr |
| Jul 21, 8:45 AM CDT | Areal Flood Warning | TOP | Dickinson, Geary, Lyon, Morris, Wabaunsee | 4 hr |
| Jul 21, 9:16 AM CDT | Flash Flood Warning | TOP | Clay, Cloud, Ottawa, Washington | 3 hr |
| Jul 21, 9:26 AM CDT | River Flood Warning | TOP | Lyon | 28 hr |
| Jul 21, 9:26 AM CDT | River Flood Warning | TOP | Clay | 30 hr |
| Jul 21, 9:26 AM CDT | River Flood Warning | TOP | Dickinson, Ottawa, Saline | 5 hr |
| Jul 21, 10:33 AM CDT | River Flood Warning | TOP | Dickinson | 48 hr |
Nearby
River Flood Warnings in Kansas, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.